MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13117545
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 a patient underwent a extreme lateral interbody fusion procedure from l3 to l5 fixed with posterior fixation.On a unknown date it was discovered that the right screw at l5 was deviated inward.This deviation was confirmed to be the result of proper trajectory not being achieved in the index procedure.On (b)(6) 2021 a revision occurred where the deviated screw was re used and put in the proper position.The was no report of any adverse consequences to the patient as a result of the malplaced screw and the patient is considered to be recovering.
 
Additional Manufacturer Narrative
The lot number was reported to be either n288197 or n295595.No product was returned as no product fault was alleged and the involved device remains in-situ.No radiographs could be provide showing the initial or revised construct confirming the complaint.No additional information could be obtained.The root cause is considered to be an inadvertent use error and the result of screw malplacement during the index procedure.Labeling review: "potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries." "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure.".

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key12523456
Report Number2031966-2021-00129
Device Sequence Number4031396
Product Code NKB
UDI-Device Identifier00887517582782
UDI-Public887517582782
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number13117545
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Initial Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR